Main menu:

Google


Tox

UnFiNiShEd CaSe CoMe BaCk LaTeR

SCROLL DOWN FOR ANSWERS & 1-MINUTE CONSULT

History of Present Illness:

A 22-year-old female with a history of bipolar disorder presents to the ED for 1 week feeling dizzy and a heavy period and 2 weeks feeling off balance and having trouble reading saying that the words are running together.  She denies any double vision or other language difficulties.  She feels a bit off balance.   She denies or other complaints

Vital Signs & Physical Exam:

Vital signs are normal.  Physical exam is otherwise normal

Initial Differential Diagnosis: drug toxicity, stroke, depression

Initial Diagnostic Testing:

  • CBC: normal except for
  • Chem 7: normal
  • Imaging: Brain MRI normal

QUESTIONS:

  1. What other lab test should you consider?
  2. What should you do next?  
  3. Want a 1-minute consult/tutorial on this case? 
  4. Want to know what happened with this patient?

SCROLL DOWN FOR ANSWERS & 1-MINUTE CONSULT

 

<<<<<<<<<<<<<<<<<<<<< ADVERTISEMENT & SPACER >>>>>>>>>>>>>>>>>>>>>

***************************************************************************

THE EMERGENCY MEDICINE POCKETBOOK TRIFECTA

Tarascan Emergency Department Quick Reference GuideA to Z 3rd ed book cover

Get one of our publications, all designed specifically for Emergency Care Providers:

***************************************************************************

<<<<<<<<<<<<<<<<<<<<<<<<< END SPACER >>>>>>>>>>>>>>>>>>>>>>>>>

ANSWERS:

  1. What other lab test should you consider?  Lithium level was critical at 1.6 (normal 0.6-1.2)
  2. What should you do next?  Treat with normal saline.  Admit for observation.
  3. Want a 1-minute consult/tutorial on this case?  See yellow area from sample page below.
  4. Want to know what happened with this patient?  See case conclusion below tutorial page.

1-Minute EM Consult on the topic for this case from the Emergency Medicine 1-minute Consult Pocketbook

PLACE PAGE HERE

CLICK HERE TO LEAR MORE ABOUT THIS BOOK

CASE CONCLUSION: Was admitted and treated with NS and lithium was held.  Symptoms gradually improved

CASE LESSONS:

  1. Always consider medication toxicity in drugs where levels are monitored.  Also, consider medication side effect after ruling out other causes
:
Google
 
Web www.edinsight.com